Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 22, 2006, 3:52 PM EDT for Union County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2006, 3:52 PM EDT (19:52 UTC)
- Expired
- Jun 22, 2006, 4:39 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Union County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2364 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:24 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 22, 3:24 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 324 PM EDT THU JUN 22 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... HOT AND HUMID SURFACE AIRMASS AND COOLING AIR ALOFT HAVE COMBINED TO PRODUCE STRONG INSTABILITY LATE THIS AFTERNOON AND THIS EVENING. APPROACHING COLD FRONT IS PROVIDING ADDITIONAL LIFT. AS A RESULT...SEVERE THUNDERSTORM WATCH IS IN EFFECT...AND WARNINGS ARE BEING ISSUED. FOR THIS EVENING...HAVE INCREASED POPS TO CATEGORICAL NORTH AND LIKELY SOUTH. EXPECT THUNDERSTORMS TO DECREASE IN COVERAGE AND INTENSITY LATE TONIGHT AS INSTABILITY LESSENS. INCREASED POPS FOR FRIDAY AND FRIDAY NIGHT WITH MODELS INDICATING A STRONG WAVE OF LOW PRESSURE ROLLING UP THE FRONT AFTER IT DROPS JUST SOUTH OF THE OHIO RIVER. MADE MINOR ADJUSTMENTS TO TEMPERATURE FORECAST. HIGHS ON FRIDAY WILL BE SIGNIFICANTLY COOLER IN THE EASTERLY FLOW BEHIND THE COLD FRONT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... THE MODELS ARE IN GENERAL AGREEMENT WITH PCPN MAINLY CONFINED TO SE OHIO AND NE KY AT 12Z SATURDAY BEHIND A SFC LOW MOVING ALONG A FRONTAL BNDRY. DRIER AND MORE SEASONABLE AIR WORKS IN WITH NORTHERLY FLOW FOR SATURDAY AND PERSISTS THROUGH THE REMAINDER OF EXTENDED FOR THE MOST PART. IT APPEARS THAT THE BNDRY WILL STALL ALONG THE EAST COAST FOR THE MAJORITY OF THE EXTENDED FCST. SEVERAL DISTURBANCES WILL MOVE NORTH ALONG THE BNDRY...AND THE SE FCST AREA MAY BE BRUSHED AT TIMES BY THESE IMPULSES THROUGH WEDNESDAY. AT THIS POINT...LOW CHANCE POPS APPEAR ALL THAT IS WARRANTED. ALTHOUGH THERE IS OBVIOUSLY GREAT UNCERTAINTY...A LOW PRESSURE SYSTEM MOVES ACROSS THE OHIO VALLEY THURSDAY. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL LEVELS THROUGH THE ENTIRE EXTENDED. && .PREV DISCUSSION... /ISSUED 156 PM EDT THU JUN 22 2006/ AVIATION /18Z-18Z/... PRIMARY IMPACTS TO AVIATION WILL BE CONVECTION THROUGH THE PERIOD. LINE OF STORMS CURRENTLY OVER INDIANA WILL CONTINUE EASTWARD THROUGH THE AFTERNOON AND EVENING. HAVE ATTEMPTED TO TIME LINE THROUGH THE TERMINALS USING TEMPO GROUP AND WILL REFINE AS IT GETS CLOSER. ALSO SEEING SOME STORMS DEVELOPING OUT AHEAD OF THE LINE SO BROAD BRUSHED VCTS AND CB DESIGNATORS. EXPECT TO HAVE A BREAK IN THE CONVECTION LATE IN THE EVENING AND INTO THE OVERNIGHT HOURS ALTHOUGH THIS MAY ALLOW FOR SOME VISIBILITY RESTRICTIONS TO DEVELOP IN MIST. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TOWARDS MORNING AND THEN CONTINUING INTO FRIDAY. HOWEVER THERE IS MUCH UNCERTAINTY IN THE EVOLUTION OF THIS CONVECTION SO HAVE BEEN FAIRLY GENERAL LATE IN THE FORECAST. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...HEAT ADVISORY FOR OHZ073-077>082-088 UNTIL 6 PM TODAY. KY...HEAT ADVISORY FOR KYZ089>100 UNTIL 6 PM TODAY. IN...HEAT ADVISORY FOR INZ075-080 UNTIL 6 PM TODAY. &&
Hazardous weather outlook, Jun 22, 1:02 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 102 PM EDT THU JUN 22 2006 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>072-074-230945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON- HOCKING- 102 PM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ACROSS WESTERN INDIANA EARLY THIS AFTERNOON WILL PROGRESS INTO THE REGION THROUGH THE AFTERNOON. A SECOND ROUND OF THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. STORMS DURING THE AFTERNOON AND EVENING WILL BE STRONG TO SEVERE. DAMAGING WINDS WILL BE THE MAIN THREAT WITH SOME LARGE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS WILL OCCUR ON FRIDAY. ONCE AGAIN SOME OF THE THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND POSSIBLE AGAIN THIS EVENING. INZ075-080-KYZ089>100-OHZ073-077>082-088-230945- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN- GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 102 PM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO... SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ACROSS WESTERN INDIANA EARLY THIS AFTERNOON WILL BECOME MORE NUMEROUS AS THEY PROGRESS INTO THE REGION THROUGH THE AFTERNOON. A SECOND ROUND OF THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. STORMS DURING THE AFTERNOON AND EVENING WILL BE STRONG TO SEVERE. DAMAGING WINDS WILL BE THE MAIN THREAT WITH SOME LARGE HAIL ALSO POSSIBLE. IN ADDITION...A HEAT ADVISORY IS IN EFFECT UNTIL 6 PM FOR HEAT INDICES REACHING 100 TO 105 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS WILL OCCUR ON FRIDAY. ONCE AGAIN SOME OF THE THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND POSSIBLE AGAIN THIS EVENING.
In the hours before
Special weather statement, Jun 22, 12:51 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1251 PM EDT THU JUN 22 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-222100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1251 PM EDT THU JUN 22 2006 ...NUMEROUS SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... HOT AND HUMID CONDITIONS ACROSS THE OHIO VALLEY HAVE CAUSED THE AIR MASS TO BECOME VERY UNSTABLE. EARLY THIS AFTERNOON...A LINE OF THUNDERSTORMS HAD ALREADY DEVELOPED AND WAS MOVING ACROSS WESTERN INDIANA. THESE STORMS WILL IMPACT THE REGION THROUGH THE AFTERNOON. ISOLATED STORMS MAY DEVELOP WELL OUT AHEAD OF THIS LINE AS WELL. A SECOND ROUND OF THUNDERSTORMS COULD AFFECT THE REGION IN THE EVENING AS STORMS BECOMING ORGANIZED IN THE MID MISSISSIPPI VALLEY MOVE EAST THROUGH THE DAY. CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS AS WELL AS SOME LARGE HAIL WITH THUNDERSTORMS BOTH THIS AFTERNOON AND THIS EVENING. PEOPLE ACROSS WESTERN AND CENTRAL OHIO...SOUTHEAST INDIANA AND NORTHERN KENTUCKY SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS. LISTEN TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:40 AM EDT | Heat Advisory | ILN | Adams, Brown, Clermont, Hamilton, Highland, Pike and 2 more | 13 hr |
| Jun 22, 2:29 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 46 min |
| Jun 22, 2:34 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 41 min |
| Jun 22, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 31 min |
| Jun 22, 2:53 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 52 min |
| Jun 22, 2:57 PM EDT | Tornado Warning | ILN | Mercer | 21 min |
| Jun 22, 3:13 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 47 min |
| Jun 22, 3:36 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 54 min |
| Jun 22, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 39 min |
| Jun 22, 4:26 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Licking | 49 min |
| Jun 22, 4:31 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 48 min |
| Jun 22, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 47 min |
| Jun 22, 4:46 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 30 min |
| Jun 22, 4:51 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 39 min |
| Jun 22, 5:07 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 38 min |
| Jun 22, 5:22 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 38 min |
| Jun 22, 5:34 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 36 min |
| Jun 22, 6:01 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 44 min |
| Jun 22, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 27 min |
| Jun 22, 7:46 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 44 min |
| Jun 22, 7:53 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 22 min |
| Jun 22, 6:50 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Kenton | 40 min |
| Jun 22, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin | 38 min |
| Jun 22, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Union | 36 min |
| Jun 22, 4:55 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 50 min |
| Jun 22, 5:27 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn | 33 min |
| Jun 22, 6:10 PM EDT | Severe Thunderstorm Warning | ILN | Ohio, Switzerland | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.